Alert archive / New Hampshire / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Sep 2, 2013, 4:35 AM EDT for Oxford County, Maine; Carroll County, Coos County, Grafton County, New Hampshire. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2013, 4:35 AM EDT (08:35 UTC)
- Expired
- Sep 2, 2013, 10:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Oxford County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 90 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:23 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 2, 3:23 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
323 AM EDT MON SEP 2 2013
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE REGION ON TODAY WITH A
COLD FRONT MOVING THROUGH THE REGION ON TUESDAY. ANOTHER COLD
FRONT SWEEPS THROUGH ON THURSDAY. HIGH PRESSURE BUILDS IN FRIDAY
AND SATURDAY.
&&
.NEAR TERM /THROUGH TODAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS UPPER LEVEL
TROUGH AND THE RESULTING SURFACE CYCLONGENESIS OCCURS TO OUR WEST.
IN NORTHERN NEW ENGLAND...A SOUTHERLY FLOW WILL
INCREASE...BRINGING A RETURN TO HIGH SURFACE DEW POINTS AND HIGH
PRECIPITABLE WATER VALUES OF AROUND TWO INCHES TO THE REGION.
WITH A UNIDIRECTIONAL FLOW AND SOME BACKING TO THE FLOW
ALOFT...EXPECT SHOWERS AND THUNDERSTORMS TO REMAIN OVER THE
FORECAST AREA THROUGHOUT THE DAY. WITHIN THIS TROPICAL
AIRMASS...WE HAVE ALREADY HAD RAINFALL RATES OF UP TO TWO INCHES
THIS EVENING. WITH THE FLASH FLOOD POTENTIAL CONTINUING...WILL
CONTINUE WITH THE FLASH FLOOD WATCH TODAY.
USED A BLEND OF MET/MAV MOS FOR DAYTIME MAXES THIS AFTERNOON. DEW
POINT VALUES WILL BE NEAR 70F...SO EXPECT IT TO REMAIN VERY MUGGY.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS. THEREAFTER...DRYER OCCURS AS WINDS ALOFT SWITCH OUT OF THE
SW. POPS WILL LOWER DURING THE NIGHT AS BEST DEEP MOISTURE SUPPLY
AND UPPER LEVEL SUPPORT SHIFTS TO OUR EAST.
THE BEST INSTABILITY AND CHANCE FOR A THUNDERSTORM REMAINS TUESDAY
MORNING AND INTO THE MIDDAY PERIOD. THEREAFTER...THE COLD FRONT
WILL SLOWLY SHIFT EAST OF OUR REGION. SOME ADDITIONAL DRYING MAY
ALLOW FOR AFTERNOON SUNSHINE...WITH STILL THE OUTSIDE THREAT OF A
BRIEF SHOWER OR THUNDERSTORM.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A COLD FRONT MOVES OFF THE COAST BY TUES NIGHT FOLLOWED BY WEAK HIGH
PRES ALLOWING A COOLER/MUCH DRIER AMS TO MOVE INTO THE REGION
TUESDAY NIGHT. WEAK HIGH PRES WILL SETTLE OVER THE AREA WED FOLLOWED
BY ANOTHER COLD FRONT TO MOVE ACROSS THE REGION BY EARLY THURSDAY.
THE FRONT ON THURS WILL HAVE VERY LIMITED MOISTURE SO NOTHING MORE
THAN SOME FAST MOVING SCATTERED SHOWERS ARE EXPECTED. TEMPS WILL
BE NEAR NORMAL FOR THE MIDWEEK BUT MAY BECOME SLIGHTLY BELOW
NORMAL FOR THE LATTER PART OF THE WEEK BEHIND THE SECOND COLD
FRONT THURSDAY. USED A BLEND OF THE MAV/MET GUID FOR 4TH/5TH PDS
AND THEN THE ADJ MEX TEMPS FOR THE OUTLOOK PD.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM...
CURRENT VFR CONDITIONS WILL GIVE WAY TO MVFR/IFR TODAY AS A WARM
FRONT CONTINUES TO MOVE NORTH SPREADING WIDESPREAD MODERATE TO
HEAVY RAINFALL INTO THE REGION. AT THIS POINT CEILINGS LOOK TO BE
THE MAIN PROBLEM EXCEPT FOR KPSM AND KRKD WHICH WILL LIKELY SEE
LIFR CONDITIONS IN DENSE FOG OFF THE WATERS AS WELL.
LONG TERM...
SHWRS ARE PSBL BOTH TUE AND THU WITH THE PASSAGE OF THE COLD
FRONTS...OTRW MAINLY VFR CONDS EXPECTED.
&&
.MARINE...
SHORT TERM...
WINDS AND SEAS REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA AS
A WARM FRONT CROSSES THE WATERS. EXPECT AREAS OF HEAVY RAIN AND
FOG OVER THE WATERS THROUGH THE SHORT TERM PERIOD.
LONG TERM...
A COLD FRONT MOVES THROUGH ON TUESDAY WITH ANOTHER COLD FRONT TO
MOVE ACROSS THE WATERS THURSDAY. WITHOUT A STRONG PRES GRADIENT
BEHIND THE FRONTS BOTH WINDS AND SEAS SHOULD REMAIN BLO SCA
CRITERIA.
&&
.HYDROLOGY...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH
TONIGHT. EXPECT LOCALLY VERY HEAVY SHOWERS AND THUNDERSTORMS WITH
PRECIPITABLE WATER VALUES REMAINING NEAR TWO INCHES. THE HARDEST
HIT AREAS LAST NIGHT WERE FAR WESTERN ROCKINGHAM COUNTY AS WELL AS
EASTERN MERRIMACK COUNTY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MEZ007>009-012>014-
018>028.
NH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ001>010-013-014.
MARINE...NONE.
&&Hazardous weather outlook, Sep 2, 2:57 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 257 AM EDT MON SEP 2 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-030700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 257 AM EDT MON SEP 2 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS FOR MOST OF COASTAL MAINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-030700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 257 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 2, 1:19 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
119 AM EDT MON SEP 2 2013
MEZ012-018>028-020545-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL WALDO-COASTAL YORK-INTERIOR
CUMBERLAND-INTERIOR WALDO-INTERIOR
YORK-KENNEBEC-KNOX-LINCOLN-SAGADAHOC-SOUTHERN OXFORD-
119 AM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KNOX
COUNTY...SAGADAHOC COUNTY...LINCOLN COUNTY...OXFORD COUNTY...YORK
COUNTY...CUMBERLAND COUNTY...WALDO COUNTY AND KENNEBEC COUNTY THROUGH
145 AM EDT...
AT 117 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF SHOWERS AND THUNDERSTORMS STRETCHING FROM THE MAINE
NEW HAMPSHIRE BORDER IN SOUTHERN MAINE...TO PENOBSCOT BAY. THESE
STORMS WILL CONTINUE TO MOVE NORTH AT 25 MPH AFFECTING THE COASTLINE
AND SOUTHERN INTERIOR MAINE.
HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS. A QUICK ONE TO TWO INCHES OF RAIN WILL FALL WITH
THESE STORMS BY 230 AM.
LAT...LON 4409 6856 4409 6858 4404 6854 4403 6892
4431 6895 4403 6906 4389 6872 4387 6874
4401 6903 4398 6906 4386 6880 4398 6916
4375 6931 4391 6933 4340 7082 4402 7100
4440 6889 4409 6853 4408 6853
JCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:19 AM EDT | Special Weather Statement | GYX | Cumberland, Lincoln, Sagadahoc | 26 min |
| Sep 2, 3:13 AM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Sep 2, 5:16 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Kennebec, Knox, Lincoln, Sagadahoc | 4 hr |
| Sep 2, 6:35 AM EDT | Areal Flood Advisory | GYX | York | 4 hr |
| Sep 2, 7:07 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Oxford and 1 more | 6 hr |
| Sep 1, 10:21 PM EDT | Flash Flood Warning | GYX | Merrimack, Rockingham | 3 hr |
| Sep 2, 4:21 AM EDT | Areal Flood Advisory | GYX | Belknap, Grafton, Merrimack, Sullivan | 3 hr |
| Sep 2, 5:33 AM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Grafton | 3 hr |
| Sep 2, 11:33 AM EDT | Areal Flood Advisory | GYX | Rockingham, Strafford | 3 hr |
| Sep 2, 2:41 PM EDT | Flash Flood Warning | GYX | Merrimack, Rockingham | 64 min |
| Sep 2, 3:43 PM EDT | Flash Flood Warning | GYX | Merrimack, Rockingham | 62 min |
Nearby
Flash Flood Warnings in New Hampshire, 2013Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.